Texas, 2014

Hail in Texas, June 13, 2014

June 13, 2014 · NWS LCH · 1 event in 1 county or zone

An isolated severe storm in Southeast Texas produced hail.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LCH wrote it up.

An isolated severe storm in Southeast Texas produced hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Jun 13, 2:27 PM CST, 3 minutes earlier.

Area forecast discussion, Jun 13, 2:27 PM CST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
327 PM CDT FRI JUN 13 2014

.SYNOPSIS...THE AREA REMAINS IN A ZONE OF SURFACE CONVERGENCE AND
MOISTURE FROM AN OLD FRONTAL BOUNDARY THAT WASHED OUT. CONVECTION
HAS REFIRED OVER INTERIOR SOUTHEAST TEXAS WHERE A GAP IN THE CLOUD
COVER ALLOWED CONVECTIVE TEMPS TO REACHED. POOLING OF COOL AIR
ALOFT LEFT IN THE WAKE OF AN UPPER TROF COULD ALLOW FOR ADDITIONAL
TSTMS TO FIRE OFF TO THE EAST OF THE CURRENT COMPLEX.

&&

.SHORT TERM...RAIN CHANCES TAPER OFF THIS EVENING WITH LOSS OF DAY
TIME HEATING AND BUILDING OF THE MID LEVEL RIDGE. SOME PATCHY FOG
WILL BE POSSIBLE OVER EASTERN PORTIONS OF CENTRA LOUSIANA WHERE
LIGHT WINDS AND CLEARING SKIES WITH WET GROUNDS WILL PROVIDE THE
SET UP.

&&

.LONG TERM...MINIMAL RAIN CHANCES DURING THE AFTERNOONS
THIS WEEKEND WITH FAVORABLE SHORT WAVE ENERGY AND THETA RIDGING.
A FEW STRAY SHOWERS WILL BE POSSIBLE NEXT WEEK WITH RAIN CHANCES
SOMEWHAT LESS THAN CLIMO AS WE COME UNDER THE INFLUENCE OF A
DYNAMIC RIDGE OVER THE SOUTHEASTERN STATES. A LIGHT FLOW OFF THE
GULF SHOULD PROVIDE ENOUGH MOISTURE FOR AT LEAST NOCTURNAL SHOWERS
OVER THE COASTAL WATERS AND POSSIBLY INLAND DURING THE MORNINGS.
THE GFS CONTINUES TO PING ON TROPICAL ACTIVITY NEAR THE YUCATAN STRAITS.
NO CONFIDENCE IN THIS AS THE REMAINDER OF THE MODELS DISAGREE AS
DOES THE MEDIUM RANGE NCEP METS.

SWEENEY

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  71  89  75  89  75 /  20  20  10  20  10
KBPT  73  90  77  91  76 /  20  10  10  20  10
KAEX  68  92  73  91  73 /  20  20  10  20  10
KLFT  71  92  72  90  75 /  10  20  10  30  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.LAKECHARLES.GOV
WWW.TWITTER.COM/NWSLAKECHARLES
WWW.YOUTUBE.COM/NWSLAKECHARLES

&&
Hazardous weather outlook, Jun 13, 1:51 AM CST, 12 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
251 AM CDT FRI JUN 13 2014

GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-052>055-
073-074-TXZ180-201-215-216-259>262-141100-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-
ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-
UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-
WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-
NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
251 AM CDT FRI JUN 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TONIGHT
INCREASED CHANCES FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE
THIS MORNING...DIMINISHING BY AFTERNOON AS THE UPPER LEVEL
DISTURBANCE MOVES THROUGH OF THE REGION. NO HAZARDOUS WEATHER IS
EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
HIGH PRESSURE ALOFT WILL SLOWLY BUILD EASTWARD OVER THE AREA FOR
THE REMAINDER OF THE WEEKEND INTO NEXT WEEK...LIMITING PRECIPITATION
CHANCES. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Jun 13, 9:55 AM CST, 4 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1055 AM CDT FRI JUN 13 2014

LAZ054-055-131700-
LOWER ST. MARTIN LA-ST. MARY LA-
1055 AM CDT FRI JUN 13 2014

...SIGNIFICANT WEATHER ADVISORY FOR ST. MARY AND LOWER ST. MARTIN
PARISHES UNTIL NOON CDT...

AT 1050 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS OVER ST. MARY AND LOWER ST. MARTIN
PARISHES...MOVING SOUTH AT 25 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...CENTERVILLE...STEPHENSVILLE...PATTERSON MEMORIAL AIRPORT...
PATTERSON...ELLERSLIE AND BERWICK.

THE PRIMARY THREATS FROM THESE STORMS ARE CONTINUOUS LIGHTNING AND
WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

LAT...LON 2952 9124 2954 9127 2950 9126 2948 9129
      2951 9136 2951 9144 2953 9144 2953 9152
      2976 9165 2994 9149 2989 9120 2986 9119
      2984 9115 2965 9111

25
Special weather statement, Jun 13, 10:30 AM CST, 4 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1130 AM CDT FRI JUN 13 2014

LAZ045-053-054-131730-
UPPER ST. MARTIN LA-IBERIA LA-ST. MARY LA-
1130 AM CDT FRI JUN 13 2014

...SIGNIFICANT WEATHER ADVISORY FOR ST. MARY...IBERIA AND ST. MARTIN
PARISHES UNTIL 1230 PM CDT...

AT 1128 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES NORTHWEST OF JEANERETTE...MOVING SOUTH AT
15 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...LYDIA...
JEANERETTE...SORREL...WEEKS ISLAND...GLENCOE AND BALDWIN.

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

LAT...LON 3008 9182 3012 9166 2976 9153 2973 9181

25
Special weather statement, Jun 13, 1:57 PM CST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
257 PM CDT FRI JUN 13 2014

TXZ180-201-132100-
HARDIN TX-TYLER TX-
257 PM CDT FRI JUN 13 2014

...SIGNIFICANT WEATHER ADVISORY FOR HARDIN AND TYLER COUNTIES UNTIL
400 PM CDT...

AT 255 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 2 MILES WEST OF WARREN...MOVING SOUTH AT 5 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...WILDWOOD
AND VILLAGE MILLS.

THE PRIMARY THREAT FROM THIS STORM IS FREQUENT LIGHTNING. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS IN EXCESS OF TWO INCHES IN
A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW
LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER
COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE
CROSSING.

LAT...LON 3047 9419 3045 9455 3068 9452 3069 9441

25

The radar

The Lake Charles radar (KLCH), 111 km away, was scanning. The volume nearest the first event began at 20:27 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Tyler

When
June 13, 2:30 PM CST
Where
Tyler County, Spurger
Measured
1 in hail
Reported by
Public
Coordinates
30.680, -94.180

KBMT relayed a report of quarter size hail in the Spurger area via Facebook.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2014Every state in 2014This day in weather historyWarnings in Texas, June 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 525321.